ADHD Drugs May Be Responsible For Hallucinations In Few Children

adhd drugsAccording to researchers, drugs that are prescribed for attention deficit hyperactivity disorder (ADHD) can lead to hallucinations in children, even if they take strictly as directed by physician.

Dr Andrew Mosholder and colleagues suggest that patients and also physicians should be aware of the possibility that consistent psychiatric symptoms may arise with course of ADHD treatment.

ADHD is characterized by restlessness, inattention, distractibility and impulsiveness that can seriously interfere with child’s ability to maintain social relationships and pay proper attention in school.

Millions of children are using drugs to treat ADHD symptoms, which affects almost 3% to 7% of US children.

Researchers believe that such kind of psychosis and mania cases in ADHD is very small. However, with placebo treatments, they noticed complete absence of such hallucination events in ADHD children.

Dr. Harold Koplewicz of New York University Child Study Center, who was not involved in the study, says that the adverse effects of the treatment are very rare and they are also reversible. Once if you stop the course of treatment with drugs, the adverse effects go away.

Mostly children under age of 10 are more likely for negative effects of ADHD drugs in the similar way that adults are.

Posted in: Health NewsMental Disorders

RSSComments (0)

Trackback URL

Leave a Reply